Author Topic: 4 years  (Read 388 times)

0 Members and 1 Guest are viewing this topic.

Offline Paul b

  • Full Member
  • ***
  • Posts: 158
  • Karma: +1/-0
  • Gender: Male
4 years
« on: April 06, 2017, 04:38:43 AM »
Hi I ve been off steroid creams 4 years next month and finally a breakthrough. I've been improving slowly over the years but the past few weeks my flares have gone completely. My gf discovered something called wheatgrass powder I've never even heard off it but it's been a life saver for me.  I mix a tablespoon of it with some water and drink a glass everyday. I'm not saying it will work for everyone but it's worth a try. Stopping steroids was the hardest thing I've ever done but it's been worth it. Anyone starting this prepare yourself for some tuff times ahead because it's not easy but you will heal eventually. I put steroid creams on my face for 20 year so it's taken me a long long time to get sorted. It really is a roller coaster  ride as there's no pattern to it. My skin was up and down all the time. I want to thank itsan and everyone on here for all the support and help you's have been amazing x
« Last Edit: April 06, 2017, 04:56:25 AM by Paul b »
Quit steroids in may 2013

Offline summersunny

  • Semi-Newbie
  • **
  • Posts: 75
  • Karma: +3/-0
  • Gender: Female
Re: 4 years
« Reply #1 on: April 08, 2017, 09:43:54 AM »
Hi Paul b,

Congratulations, it's an amazing feeling when you finally have a breakthrough. Every little thing in the world seems wonderful after the torture we've endured. It's certainly a roller coaster, one minute it's fine the next the itch is the most uncontrollable thing imaginable. I don't think anyone can understand it unless you've been through it. It's so difficult when people say, is your eczema flaring because it isn't eczema, it's something far more serious and makes us unable to function or even do small things, eczema doesn't have the same symptoms and do that to your body. I wish you lots of healing and hope you continue to get strong.
I only had steroids for a few weeks before I was hit with red skin syndrome and went through hell like most people on the forum. It's been 33 months now and I never thought it would be this long. I'd had masses of steroids as a child and as a very young adult and hadn't used them long term for years. The itch and symptoms which came back when I started using them again, were very familiar with previous times when I'd been prescribed them. I never really had a problem with the eczema much when I wasn't using steroids, and never thought a small amount would create so much damage. I'm sure it's the cumulative effect from the overdoses I had in my earlier years which caused it.

Still having flares but better than I was. My concern now is that my allergy ige levels are through the roof and at 11000 so  pollen season causes absolute havoc with my skin. It's just off again on one of its nasty itching flares. Do you find you flare more in the pollen season?

Never mind we all need to keep strong.One day we'll be free completely of this. Happy healing and hope this is the last of it for you.
6 months old, 5yrs 100% TSC, stopped after 5 yrs, dreadful withdrawal.  TS aged 11, 1% until early 20's. Stopped at 20, severe skin damage. 1997, 3 weeks  TSC. 2011 Dermovate 3 weeks, 2012, 2, 5 day courses prednidolone. 2014, 2 week Betnovate & RSS, 19 months. No long term steroids for 30 years.

Offline Georgie.C

  • Full Member
  • ***
  • Posts: 155
  • Karma: +1/-0
Re: 4 years
« Reply #2 on: April 24, 2017, 04:42:49 PM »
Congraulations to the both of you. It's encouraging to hear that you are over this.

I'm three years in and all though much better than I was in the first 6 months. I'm in flare again and had resgined myself to having bad skin for the rest of my life. I've never really had a completley clear patch. Just not so bad patches, bad patches and very bad patches.

So thanks for posting this as sometimes it feels as though no one ever gets better as people tend to only post when they are having a bad time of things (don't blame them really as when things are better the last thing you want to think about is your skin.... again!)